Ulcerative Collitis

Good Evening,

I am new to this group and wanted to see if i could get some information from anyone. I was diagnosed with ulcerative collitis last year when i was having severe stomach pains for weeks. I was given some medication and it stopped it. The this year in October i had the same shooting pains again in the upper right quadrent of my abdomen and went to the ER and they admitted me to have my gallbladder checked and everything came back neg and i was sent home with the diagnosis of gastritis and GERD. They gave me carafate to take and then followed up the GI and he told me that it was not my stomach that was hurting my underneath my ribs and sent me to my rheumetologist who gave me protonix to take and has helped so far. I got sick in Dec and was given leviquin and 50 mg of predinsone to take and i was told that this could screw up my stomach because ever since then i have been having really bad stomach pains and just not feeling well. It hurts when it is pressed on, i have occasional burning like acid reflux and it moves from the left to the right side sometimes to the upper part of the abdomen and sometimes it is in the middle.

I am wondering if there is something else that i should be taking for this or if anyone can help me in which way to go as the GI now tells me that i need to see a pain management doctor.


2 Replies

  • Hi. You don't mention whether they took UC into account when they treated you for these latest issues.

    UC can be cyclic, responding to medication and going dormant, returning a few months later.

    I was told (when I was diagnosed) that different people respond in different wasys, with some able to manage flare ups for 10 years, when UC seems to then go, but others can degrade rapidly. I was in the middle, with medication suppressing flare ups, returning 4-6 months later and requiring higher doses.

  • Hi, what medications are you on for UC? unfortunately medication does not 'cure' IBD and you will likely suffer flare ups, even when on maintenance meds. UC affects the colon, but pain can be radiated. also Crohns colitis affects the colon, but patches of Crohns can develop in the small bowel too. there are often stomach probs due to the medications taken for IBD - esp steroids. I myself take omeprazole due to GORD, caused by steroids. I would get back in touch with your Gastroenterologist, as it sounds very much like a flare up of IBD to me. often the first maintenance meds used are mesalazines, then azathiprine or mercaptopurine can be used alongside. these meds reduce the bodys inflammatory response against the bowel. Finally when all meds are exhausted, a group of meds called biologics are used. I am now on humira (after 6 yrs on infliximab) which I inject myself. I hope this is of some help. please dont hesitate to ask more questions if you have any. you can also message privately x

You may also like...